Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 90, NWS Nashville, TN

June 30, 1997Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 30, 1997, 9:28 PM CDT for Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1997, 9:28 PM CDT (02:28 UTC)
Expired
Jul 1, 1997, 12:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 010227
FFWBNA
TNC181-010530-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
928 PM CDT MON JUN 30 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...WAYNE COUNTY
 
A SERIES OF THUNDERSTORMS...WITH HEAVY RAIN...HAVE PARADED ACROSS
WAYNE COUNTY TODAY AND HAVE SET THE STAGE FOR FLASH FLOODING. AT
920 PM CDT...STRONG THUNDERSTORMS WERE NEAR CLIFTON AND COLLINWOOD
AND CAN BE EXPECTED TO PRODUCE BETWEEN 3/4 AND 1 INCH OF RAIN IN
AN HOUR...AS THEY MOVE ACROSS THE COUNTY.  SUCH HEAVY RAINS WILL
QUICKLY PRODUCE RUNOFF AND THE THREAT OF FLASH FLOODING.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:19 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 30, 8:19 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
815 PM CDT MON JUN 30 1997

LTL CHANGE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:18 PM CDTFlash Flood WarningOHXLawrence3 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.